Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 249, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 9, 2012, 4:07 PM CDT for Coryell County, Texas. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 4:07 PM CDT (21:07 UTC)
- Expired
- Aug 9, 2012, 4:47 PM CDT
- In force
- 40 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Coryell County, TX
The radar
The Ft Hood radar (KGRK), 82 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 4:27 PM CDT | TSTM WND GST 60 | Gatesville, TX | ESTIMATED 50 TO 60 MPH WINDS IN GATESVILLE. |
| Aug 9, 4:30 PM CDT | TSTM WND DMG | Gatesville, TX | PHOTOS OF TREE DAMAGE AND TIN ROOF DAMAGE RELAYED VIA CHAT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 744 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
243
WUUS54 KFWD 092107
SVRFWD
TXC099-092200-
/O.NEW.KFWD.SV.W.0249.120809T2107Z-120809T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
407 PM CDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CORYELL COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 500 PM CDT
* AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHEAST OF
GATESVILLE...MOVING SOUTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GATESVILLE AROUND 430 PM...
FORT GATES AROUND 435 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3122 9786 3139 9797 3160 9792 3171 9769
3132 9742 3118 9772
TIME...MOT...LOC 2107Z 043DEG 9KT 3146 9766
$$
85/NH2 follow-up statements
199
WWUS54 KFWD 092125
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
425 PM CDT THU AUG 9 2012
TXC099-092200-
/O.CON.KFWD.SV.W.0249.000000T0000Z-120809T2200Z/
CORYELL TX-
425 PM CDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CORYELL COUNTY...
AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR GATESVILLE...MOVING
SOUTHWEST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL CORYELL COUNTY SOUTHWEST OF GATESVILLE AT 440 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3127 9754 3118 9772 3122 9786 3139 9797
3159 9786 3165 9765 3152 9756 3143 9750
TIME...MOT...LOC 2124Z 039DEG 14KT 3140 9773
$$413
WWUS54 KFWD 092147
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
447 PM CDT THU AUG 9 2012
TXC099-092157-
/O.CAN.KFWD.SV.W.0249.000000T0000Z-120809T2200Z/
CORYELL TX-
447 PM CDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR CORYELL COUNTY IS CANCELLED...
AT 447 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.
LAT...LON 3127 9754 3118 9772 3122 9786 3139 9797
3159 9786 3165 9765 3152 9756 3143 9750
TIME...MOT...LOC 2147Z 039DEG 14KT 3133 9780
$$
92What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:01 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 9, 3:01 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 301 PM CDT THU AUG 9 2012 .DISCUSSION... DRIER AIR HAS ENTERED NORTHWESTERN NORTH TEXAS WITH THE FRONT. DEW POINTS ARE CURRENTLY IN THE LOWER 50S ALONG AND NORTHWEST OF A LINE FROM BOWIE TO BRECKENRIDGE. THE FRONT SHOULD STALL ACROSS THE AREA...POSSIBLY NEAR A LINE FROM PARIS TO DALLAS TO COMANCHE...AND SLOWLY RETREAT NORTH THROUGH FRIDAY MORNING. WATER VAPOR IMAGERY SHOWS VERY DRY AIR ALOFT OVER NORTH TEXAS...AND ALTHOUGH LOW LEVEL INSTABILITY IS PRESENT MOST CELLS THAT START ASCENDING WILL ENTRAIN A LOT OF DRY AIR AND LIKELY NOT FORM STORMS. CAPE VALUES ABOVE 2000 J/KG EXIST IN THE FAR EASTERN ZONES...AND HAVE KEPT LOW POPS SOUTH OF THE FRONT BECAUSE OF THE DEEPER MOISTURE AND ADEQUATE INSTABILITY IN THOSE AREAS. LOW PRECIP CHANCES WILL REMAIN IN THE SOUTH AND SOUTHEAST OVERNIGHT AND INTO FRIDAY. THE WEEKEND SHOULD BE DRY...WITH PRECIP CHANCES ON SUNDAY EVENING AND OVERNIGHT IN THE EAST AS THE NEXT FRONT PUSHES INTO THE AREA ON MONDAY. THE RIDGE IS THEN FORECAST TO SLIDE EAST OVER TEXAS BY MID WEEK...BUT THE RIDGE FLATTENS OUT A BIT AS WELL AND HIGHS SHOULD ONLY BE A BIT WARMER THAN EARLIER NEXT WEEK. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 96 73 98 77 / 10 5 5 5 5 WACO, TX 77 99 72 99 75 / 20 20 10 5 5 PARIS, TX 74 93 68 95 72 / 20 10 5 5 5 DENTON, TX 74 95 69 99 75 / 10 5 5 5 5 MCKINNEY, TX 74 95 68 98 74 / 10 5 5 5 5 DALLAS, TX 78 96 74 98 77 / 10 5 5 5 5 TERRELL, TX 76 97 71 99 74 / 20 10 5 5 5 CORSICANA, TX 77 98 73 99 75 / 20 20 10 5 5 TEMPLE, TX 76 99 73 100 74 / 20 20 5 5 10 MINERAL WELLS, TX 74 96 69 99 75 / 10 5 5 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /
Hazardous weather outlook, Aug 9, 4:04 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 404 PM CDT THU AUG 9 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 404 PM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. THE PRIMARY HAZARDS WILL BE DAMAGING DOWNBURST WINDS AND HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY SOUTH OF A LINE FROM GOLDTHWAITE...TO HILLSBORO...TO ATHENS. DAMAGING DOWNBURST WINDS...SOME HAIL AND FREQUENT LIGHTNING WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING.
In the hours before
Special weather statement, Aug 9, 3:14 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
314 PM CDT THU AUG 9 2012
TXZ157-159-092045-
MCLENNAN TX-CORYELL TX-
314 PM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL CORYELL COUNTY
WEST CENTRAL MCLENNAN COUNTY
AT 314 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF MCGREGOR...MOVING SOUTHWEST
AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CRAWFORD...FORT GATES AND
GATESVILLE.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3140 9777 3160 9762 3159 9760 3161 9757
3164 9749 3159 9738 3129 9754
TIME...MOT...LOC 2014Z 028DEG 15KT 3156 9752Special weather statement, Aug 9, 3:39 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 339 PM CDT THU AUG 9 2012 TXZ157-092115- CORYELL TX- 339 PM CDT THU AUG 9 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN CORYELL COUNTY AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF GATESVILLE...MOVING SOUTHWEST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE FORT GATES AND GATESVILLE. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3134 9770 3152 9784 3162 9763 3146 9751 TIME...MOT...LOC 2040Z 057DEG 5KT 3151 9761
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:49 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 29 min |
| Aug 8, 8:07 PM CDT | Special Weather Statement | FWD | Lamar | 38 min |
| Aug 8, 8:17 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 58 min |
| Aug 8, 9:13 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 33 min |
| Aug 8, 11:26 PM CDT | Special Weather Statement | FWD | Ellis | 34 min |
| Aug 9, 2:45 AM CDT | Special Weather Statement | FWD | Freestone | 30 min |
| Aug 9, 3:14 PM CDT | Special Weather Statement | FWD | Coryell | 31 min |
| Aug 9, 3:39 PM CDT | Special Weather Statement | FWD | Coryell | 36 min |
| Aug 9, 4:24 PM CDT | Special Weather Statement | FWD | Fannin | 36 min |
| Aug 9, 4:52 PM CDT | Special Weather Statement | FWD | Lamar | 38 min |
| Aug 9, 5:12 PM CDT | Special Weather Statement | FWD | Lampasas | 33 min |
| Aug 9, 5:55 PM CDT | Special Weather Statement | FWD | Delta | 35 min |
| Aug 9, 5:58 PM CDT | Special Weather Statement | FWD | Hill | 32 min |
| Aug 9, 6:19 PM CDT | Special Weather Statement | FWD | Bell | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.